I am 43 years old. I had a hysterectomy 1 1/2 years ago. They removed my uterus and one ovary. I had no bleeding after surgery. Then a few months after, I start some light spotting. I thought it might be due to some extra activity, trying to get back to normal, so I ignored it. This happened a few more times around the same time each month, which I found kind of odd, so I made a call to my doctor. She said it wa very normal that this happens sometimes, that some cells could be left once the uterus is taken, so cause some light bleeding. Ok I thought, because anything was better than the periods I had before surgery. But now, a few months will pass and no bleeding, then I'll spot a bit and then again no bleeding for another few months. It's so infrequent that I can't keep track of when during the month it happens. One time I have intercorse with my husband and I bleed alot and then the next time I'm fine, then the next I bleed. I'm at a point now that I don't want to have sex with my own husband because I don't know if I'll bleed on him. Can you suggest anything I can do? PLEASE.
Have your doctor do an exam. Sometimes a piece of the fallopian tube can get caught in the top of the vagina where the incision was, or there can be something called granulation tissue which is tissue that comes in the healing process. Either of these can cause bleeding with intercourse. If that is the problem, it can usually be touched with a silver nitrate stick in the office which will cause it to heal over in a short while. If your doctor doesn't see anything or have other suggestions, try getting a second opinion for this. There is usually something that can be done to correct it.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.